Alert archive / Texas / Red Flag Warnings in 2023
Red Flag Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Aug 7, 2023, 3:02 AM CDT for 18 counties in Texas. It took effect at Aug 7, 2023, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2023, 3:02 AM CDT (08:02 UTC)
- In effect from
- Aug 7, 2023, 12:00 PM CDT
- Expired
- Aug 7, 2023, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sutton County, TX, Taylor County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 62 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 3878 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
713 WWUS84 KSJT 070802 RFWSJT URGENT - FIRE WEATHER MESSAGE National Weather Service San Angelo TX 302 AM CDT Mon Aug 7 2023 TXZ065-066-072-073-076>078-113-114-127-128-139-140-154-155- 168>170-072200- /O.NEW.KSJT.FW.W.0013.230807T1700Z-230808T0200Z/ Coke-Runnels-Tom Green-Concho-Crockett-Schleicher-Sutton-Jones- Shackelford-Taylor-Callahan-Coleman-Brown-McCulloch-San Saba- Menard-Kimble-Mason- 302 AM CDT Mon Aug 7 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR MUCH OF WEST CENTRAL TEXAS... * WINDS...South to southeast 10 to 15 mph with gusts to 25 mph. * RELATIVE HUMIDITY...15 to 20 percent. * FUELS...Critically to Extremely dry. * IMPACTS...Any fires that develop will spread rapidly. Any outdoor activity that could produce flames or sparks is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will occur shortly. A combination of strong winds, low humidity and dry fuels will contribute to extreme fire behavior. && $$
2 follow-up statements
280 WWUS84 KSJT 071931 RFWSJT URGENT - FIRE WEATHER MESSAGE National Weather Service San Angelo TX 231 PM CDT Mon Aug 7 2023 TXZ065-066-072-073-076>078-113-114-127-128-139-140-154-155- 168>170-080345- /O.NEW.KSJT.FW.W.0014.230808T1700Z-230809T0200Z/ /O.CON.KSJT.FW.W.0013.000000T0000Z-230808T0200Z/ Coke-Runnels-Tom Green-Concho-Crockett-Schleicher-Sutton-Jones- Shackelford-Taylor-Callahan-Coleman-Brown-McCulloch-San Saba- Menard-Kimble-Mason- 231 PM CDT Mon Aug 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR MUCH OF WEST CENTRAL TEXAS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR ALL OF WEST CENTRAL TEXAS... The National Weather Service in San Angelo has issued a Red Flag Warning for Critical Fire Weather conditions, which is in effect from noon to 9 PM CDT Tuesday. * WINDS...South to southeast 10 to 15 mph with gusts to 25 mph. * RELATIVE HUMIDITY...15 to 20 percent. * FUELS...Critically to Extremely dry. * IMPACTS...Any fires that develop will spread rapidly. Any outdoor activity that could produce flames or sparks is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will occur shortly. A combination of strong winds, low humidity and dry fuels will contribute to extreme fire behavior. && $$ TXZ049-054-064-071-098-099-080345- /O.NEW.KSJT.FW.W.0014.230808T1700Z-230809T0200Z/ Fisher-Nolan-Sterling-Irion-Haskell-Throckmorton- 231 PM CDT Mon Aug 7 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR ALL OF WEST CENTRAL TEXAS... The National Weather Service in San Angelo has issued a Red Flag Warning for Critical Fire Weather conditions, which is in effect from noon to 9 PM CDT Tuesday. * WINDS...South to southeast 10 to 15 mph with gusts to 25 mph. * RELATIVE HUMIDITY...15 to 20 percent. * FUELS...Critically to Extremely dry. * IMPACTS...Any fires that develop will spread rapidly. Any outdoor activity that could produce flames or sparks is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will occur shortly. A combination of strong winds, low humidity and dry fuels will contribute to extreme fire behavior. && $$
269 WWUS84 KSJT 071934 AAA RFWSJT URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service San Angelo TX 234 PM CDT Mon Aug 7 2023 TXZ065-066-072-073-076>078-113-114-127-128-139-140-154-155- 168>170-081230- /O.CON.KSJT.FW.W.0013.000000T0000Z-230808T0200Z/ /O.CON.KSJT.FW.W.0014.230808T1700Z-230809T0200Z/ Coke-Runnels-Tom Green-Concho-Crockett-Schleicher-Sutton-Jones- Shackelford-Taylor-Callahan-Coleman-Brown-McCulloch-San Saba- Menard-Kimble-Mason- 234 PM CDT Mon Aug 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR MUCH OF WEST CENTRAL TEXAS... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR MUCH OF WEST CENTRAL TEXAS... * WINDS...South to southeast 10 to 15 mph with gusts to 25 mph. * RELATIVE HUMIDITY...15 to 20 percent. * FUELS...Critically to Extremely dry. * IMPACTS...Any fires that develop will spread rapidly. Any outdoor activity that could produce flames or sparks is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will occur shortly. A combination of strong winds, low humidity and dry fuels will contribute to extreme fire behavior. && $$ TXZ049-054-064-071-098-099-081230- /O.CON.KSJT.FW.W.0014.230808T1700Z-230809T0200Z/ Fisher-Nolan-Sterling-Irion-Haskell-Throckmorton- 234 PM CDT Mon Aug 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR ALL OF WEST CENTRAL TEXAS... * WINDS...South to southeast 10 to 15 mph with gusts to 25 mph. * RELATIVE HUMIDITY...15 to 20 percent. * FUELS...Critically to Extremely dry. * IMPACTS...Any fires that develop will spread rapidly. Any outdoor activity that could produce flames or sparks is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will occur shortly. A combination of strong winds, low humidity and dry fuels will contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Aug 7, 2:41 AM CDT, 21 minutes earlier.
Area forecast discussion, Aug 7, 2:41 AM CDT, 21 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 241 AM CDT Mon Aug 7 2023 ...New SHORT TERM, FIRE WEATHER... .SHORT TERM... (Today and tonight) Issued at 240 AM CDT Mon Aug 7 2023 Looks like another day of dangerous heat across much of the area with a strong upper level high over the area and an intense low level thermal ridge over the western part of the area. Highs will be mainly 104 to 109. However a weak cold front may make it a few degrees cooler across the northern Big Country(highs 101 to 103), but increasing low level moisture will make heat index values close to 110. An Excessive Heat Warning is in effect for all of west central Texas until 9 PM this evening. Please be sure to follow heat safety precautions. There is a slight chance to chance of showers and thunderstorms tonight north of I-20 due to moderate instability and a surface boundary in the area. Otherwise, going with a dry forecast the next 24 hours. Overnight lows will be in the upper 70s to lower 80s, with the late evening still in in the upper 80s to lower 90s providing little relief/cooling. && .LONG TERM... (Monday night through next Saturday) Issued at 1258 PM CDT Sun Aug 6 2023 ...Dangerously hot and dry conditions expected this coming week, potentially record breaking temperatures mid-week... High pressure will continue to dominate much of the area through the coming week and into next weekend, with temperatures soaring above 105 and nearing the 110 degree mark at times across parts of West Central Texas. A small potential for reprieve from the extreme heat may be seen along the northern portions of the Big Country on Monday with a passing weak cold front, with temperatures still nearing 100. There is also a slight chance of some isolated showers and thunderstorms with the passing of this front, but there is still some uncertainty on how much, if any, and where exactly it will happen. Otherwise, expect very hot and dry conditions through much of the week, with a continued need for Excessive Heat Warnings and Heat Advisories across much if not all of the area. && .AVIATION... (06Z TAFS) Issued at 1207 AM CDT Mon Aug 7 2023 Expect VFR conditions for the next 24 hours. Also, expect gusty south to southeast winds at times. && .FIRE WEATHER... Issued at 240 AM CDT Mon Aug 7 2023 High pressure is prolonging our hot and dry conditions across the region. Fuels remain abnormally dry in the 90-95th percentile across all of our area. Winds will generally be the only limiting factor as they will remain fairly light across the region, however gusts to 20 to 25 mph are likely. However, given the condition of fuels across the region combined with the exceptionally hot and dry conditions, we are going with a Red Flag Warning for much of West Central Texas from 12 PM until 9 PM Today due to critical fire weather conditions. Please be sure to follow fire safety precautions. && .PRELIMINARY POINT TEMPS/POPS... Abilene 105 80 105 79 / 10 10 10 0 San Angelo 107 79 107 78 / 0 0 0 0 Junction 106 76 104 75 / 0 0 0 0 Brownwood 107 79 105 77 / 0 0 0 0 Sweetwater 106 79 107 80 / 10 10 10 10 Ozona 104 77 103 76 / 0 0 0 0 Brady 105 77 104 76 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 9 PM CDT this evening for Brown- Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones- Kimble-Mason-McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher- Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green. Red Flag Warning from noon today to 9 PM CDT this evening for Brown-Callahan-Coke-Coleman-Concho-Crockett-Jones-Kimble-Mason- McCulloch-Menard-Runnels-San Saba-Schleicher-Shackelford-Sutton- Taylor-Tom Green. && SHORT TERM...21 LONG TERM....TP AVIATION...21
Hazardous weather outlook, Aug 6, 1:29 PM CDT, 13 hours 33 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 129 PM CDT Sun Aug 6 2023 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-071830- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 129 PM CDT Sun Aug 6 2023 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Very hot and dry conditions continue. An excessive heat warning continues into Monday. Fire weather conditions will be elevated this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday Excessive heat impacts continue this week with highs 104 to 109 degrees. An excessive heat warning is in effect until 9 PM Monday, and will likely be continued through the week. Also, expect elevated to near critical fire conditions this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:31 PM CDT | Red Flag Warning | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 4 days |
| Aug 7, 2:32 PM CDT | Excessive Heat Warning | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 4 days |
Nearby
Red Flag Warnings in Texas, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.